Kentucky, 2021Flood in Kentucky, March 1, 2021
March 1, 2021 · NWS ILN · 1 event in 1 county or zone
Residual flooding lingered into the morning hours from heavy rain that fell mainly the day before.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Residual flooding lingered into the morning hours from heavy rain that fell mainly the day before.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 28, 8:52 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 28, 8:52 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
852 PM EST Sun Feb 28 2021
.SYNOPSIS...
A cold front will sweep across the region tonight. This will
bring rain to an end. Drier conditions will return Monday into
Tuesday as high pressure builds in.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The final surge of pcpn is moving in across our area from the
southwest this evening ahead of an approaching cold front. This
should continue to fill in across southern portions of our area
through late evening. With some weak instabilities, we are also
seeing a few convective elements across southwest portions of
our fa. Some locally heavier rainfall will be possible with
these, but they do appear to be fairly progressive which should
help limit widespread heavier rainfall amounts. Generally expect
additional rainfall amounts to be around a half inch or less
with perhaps a few locally higher amounts possible. Pcpn will
taper off from the west later tonight as the cold front moves
through. Very mild temperatures will persist ahead of the front
with readings currently in the upper 50s to lower 60s across our
area, but they will begin to drop off later tonight as the
front moves through.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
High pressure will start to build in tomorrow with the center of
the high tracking across the area late Monday night. Clouds are
forecast to clear during the day. Some gusty winds will still be
possible, mainly in the morning with winds becoming light Monday
night. Temperatures will fall below normal with highs in the
lower to mid 40s and lows in the upper teens to mid 20s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A period of tranquil weather is indicated, with little to no
precipitation forecast.
Tuesday will have dry weather as surface high pressure moves east.
For Tuesday night, a trough of low pressure has trended farther
south, so reduced pops below 15 percent threshold for precip. Rest
of the long term from Wednesday through Sunday may be free from
precip due to extensive surface high pressure forming under a
confluent northwesterly upper flow.
Cool highs in the low to mid 40s are forecast for Tuesday. High
temperatures in the 50s Wednesday are expected to retreat to the
upper 30s to mid 40s Thursday through Saturday under falling
geopotential heights aloft, and cold advection in the circulation
around the surface high. A modest rebound to the upper 40s will be
possible Sunday ahead of an upper ridge building to the west.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Area is in a bit of a lull in the pcpn at the moment, but
additional showers will be quickly overspreading the area this
evening ahead of an approaching cold front. Expect MVFR cigs to
persist with some occasional IFR cigs/MVFR vsbys possible with
the showers. This activity should shift off to our east through
late evening and into the early morning hours. As the front
moves through, winds will become more westerly with some gusts
in the 20-25 knot range possible. MVFR cigs will persist into
Monday morning before clouds clear out toward noon. VFR
conditions are then expected through the remainder of the TAF
period.
OUTLOOK...MVFR ceilings possible Wednesday night into Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 4 AM EST Monday for OHZ081-088.
KY...Flood Watch until 4 AM EST Monday for KYZ089-090-094>100.
IN...None.
&&
SYNOPSIS...
NEAR TERM...JGL
SHORT TERM...
LONG TERM...Coniglio
AVIATION...JGL
Hazardous weather outlook, Feb 28, 6:01 PM EST, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
601 PM EST Sun Feb 28 2021
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-077-012315-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-
601 PM EST Sun Feb 28 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ075-080-KYZ091>093-OHZ073-074-078>080-082-012315-
Ohio-Switzerland-Boone-Kenton-Campbell-Ross-Hocking-Clermont-Brown-
Highland-Pike-
601 PM EST Sun Feb 28 2021
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...Tonight.
Lingering high water from earlier heavy rainfall will continue in
low-lying and flood prone areas through tonight. Additional light
rain of up to one half of an inch is expected through tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Lingering high water from earlier heavy rainfall will continue in
low-lying and flood prone areas through early Monday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ089-090-094>100-OHZ081-088-012315-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Adams-Scioto-
601 PM EST Sun Feb 28 2021
...FLOOD WATCH IN EFFECT UNTIL 4 AM EST MONDAY...
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky and South Central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Lingering high water from earlier heavy rainfall will continue in
low-lying and flood prone areas through early Monday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 28, 11:53 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLOOD 3 WSW SPARTA 38.65N 84.96W
02/28/2021 CARROLL KY 911 CALL CENTER
ONGOING WATER RESCUES WITH CARS STUCK IN FLOOD WATERS ON
HIGHWAY 36 EAST ALONG EAGLE CREEK.
&&
NMCGINNILocal storm report, Feb 28, 11:54 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 PM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM FLOOD 2 WSW SPARTA 38.66N 84.94W
02/28/2021 CARROLL KY 911 CALL CENTER
ONGOING WATER RESCUES WITH CARS STUCK IN FLOOD WATERS ON
SPARTA SANDERS RD ALONG EAGLE CREEK IN SANDERS, KY.
&&
NMCGINNIFlood, Carroll
- When
- March 1, 12:00 AM EST to 2:30 AM EST
- Where
- Carroll County, 0.88 mi NW of Sanders to 0.97 mi WNW of Sanders
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.660, -84.940
High water was reported on roads in the Sanders area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Georgia, March 1, 20211 death · $295,000 · EF1 · 4 events
- Flooding in West Virginia, March 1 to 4, 2021$412,000 · 47 events
- Flash Flooding and Debris Flows in Kentucky, March 1 to 2, 2021$75,000 · 74 events
- Strong Wind in Vermont, March 1, 2021$255,000 · 16 events
- Flood in Nebraska, March 1 to 5, 2021$500,000 · 1 event
- Flooding in Kentucky, March 1 to 5, 2021$100,000 · 5 events
- High Wind and Strong Wind in Massachusetts, March 1 to 2, 2021$58,000 · 68 kt wind · 15 events
- Flooding in Ohio, March 1 to 5, 2021$74,000 · 9 events
- Flooding in Kentucky, March 1 to 25, 2021$72,000 · 7 events
- Flooding in Tennessee, March 1, 2021$70,000 · 3 events
- High Wind and Strong Wind in New York, March 1 to 2, 2021$22,000 · 50 kt wind · 27 events
- Flooding and Heavy Rain in West Virginia, March 1 to 2, 2021$50,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 935875.